A 42-year-old woman who underwent single lung transplantation who received tacrolimus and a 58-year-old woman with pneumonia and multiple comorbidities who received haloperidol both experienced drug-induced prolongation of cardiac repolarization. The second woman also developed torsade de pointes. Critically ill patients are particularly susceptible to developing torsade de pointes due to various comorbidities, electrolyte disturbances, and receipt of numerous drugs. These two case reports illustrate the increased risk for drug-induced cardiotoxicity in the critically ill patient. They also indicate the need for current knowledge derived from basic research and retrospective case reports on drug-induced torsade de pointes to be integrated into the existing body of knowledge. Guidelines can then be developed to help prospectively reduce the frequency of adverse effects in intensive care patients. Research is necessary regarding identification of high-risk patients before drugs are administered, and clarification of the proper role of therapeutic QT monitoring in clinical practice.